Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 42, NWS Buffalo, NY

June 13, 2008Cattaraugus County, Chautauqua County, Erie County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 13, 2008, 5:10 PM EDT for Cattaraugus County, Chautauqua County, Erie County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2008, 5:10 PM EDT (21:10 UTC)
Expired
Jun 13, 2008, 6:02 PM EDT
In force
52 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:17 PM EDTTSTM WND DMG4 Se Fredonia, NYTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
524 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 132110
SVRBUF
NYC009-013-029-132215-
/O.NEW.KBUF.SV.W.0042.080613T2110Z-080613T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
510 PM EDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
  NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK

* UNTIL 615 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES SOUTH OF
  FREDONIA...AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVER CREEK BY 525 PM EDT...
  LAKE ERIE BEACH BY 530 PM EDT...
  NORTH COLLINS BY 535 PM EDT...

LAT...LON 4240 7949 4245 7943 4256 7922 4257 7916
      4260 7914 4268 7899 4244 7860 4214 7952
      4231 7966
TIME...MOT...LOC 2110Z 221DEG 50KT 4236 7928

$$

SAGE
2 follow-up statements
000 
WWUS51 KBUF 132136
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
535 PM EDT FRI JUN 13 2008

NYC009-013-029-132215-
/O.CON.KBUF.SV.W.0042.000000T0000Z-080613T2215Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ERIE NY-
535 PM EDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN ERIE...NORTHWESTERN CATTARAUGUS AND NORTHEASTERN
CHAUTAUQUA COUNTIES...

AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
FORESTVILLE...OR 8 MILES EAST OF FREDONIA...MOVING NORTHEAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVER CREEK BY 540 PM EDT...
  FARNHAM BY 555 PM EDT...
  LAKE ERIE BEACH BY 600 PM EDT...
  ANGOLA BY 605 PM EDT...
  NORTH COLLINS BY 610 PM EDT...

LAT...LON 4250 7934 4256 7920 4257 7916 4262 7912
      4268 7899 4251 7871 4249 7876 4248 7880
      4247 7882 4237 7917 4248 7936
TIME...MOT...LOC 2135Z 223DEG 22KT 4248 7917

$$

SAGE
000 
WWUS51 KBUF 132202
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
601 PM EDT FRI JUN 13 2008

NYC009-013-029-132211-
/O.CAN.KBUF.SV.W.0042.000000T0000Z-080613T2215Z/
CHAUTAUQUA NY-CATTARAUGUS NY-ERIE NY-
601 PM EDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ERIE...
NORTHWESTERN CATTARAUGUS AND NORTHEASTERN CHAUTAUQUA COUNTIES IS
CANCELLED...

AT 601 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4250 7934 4256 7920 4257 7916 4262 7912
      4268 7899 4251 7871 4249 7876 4248 7880
      4247 7882 4237 7917 4248 7936
TIME...MOT...LOC 2201Z 223DEG 22KT 4260 7902

$$

SAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:44 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 13, 3:44 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT FRI JUN 13 2008

.SYNOPSIS...
A WARM FRONT THAT BROUGHT THE INCREASING HEAT AND HUMIDITY TO THE
REGION IS EXPECTED TO MOVE NORTH OF THE AREA TONIGHT. A COLD FRONT
NEAR LAKE MICHIGAN IS FORECAST TO MOVE EAST REACHING WESTERN NEW
YORK SATURDAY MORNING AND THEN MOVE TO THE HUDSON VALLEY BY EVENING.
THERE WILL BE SOME SHOWERS AND A FEW THUNDERSTORMS AHEAD OF AND
ALONG THE COLD FRONT. A RIDGE OF HIGH PRESSURE WILL SPREAD DRIER AIR
INTO THE AREA SATURDAY NIGHT AND SUNDAY. NEXT WEEK A SIGNIFICANT
PATTERN CHANGE WILL FORCE TEMPERATURES TO DROP TO BELOW AVERAGE.

&&

.NEAR TERM /THROUGH SATURDAY/...
IT HAS TAKEN ALL DAY...BUT A LAKE ERIE BREEZE BOUNDARY HAS FINALLY
BECOME WELL ORGANIZED FROM ABOUT SHERMAN AND SINCLAIRVILLE TO
COLDEN. THIS BOUNDARY WILL MOVE A BIT FURTHER EAST DURING THE NEXT
FEW HOURS AND SERVE AS A FOCUSING MECHANISM FOR STORMS THAT ARE
FORMING WITHIN AN AIRMASS CONTAINING 1500-2000 J/KG CAPE AND PWATS
OF +1.5.

STORMS THAT FORM WITHIN THIS LOW SHEARED ENVIRONMENT DURING THE NEXT
FEW HOURS WILL CONTAIN SLOW MOVING DOWNPOURS...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING AND POSSIBLY PEA SIZED HAIL. SOME AREAS
WILL PICK UP A HALF TO ONE INCH OF RAIN IN ABOUT 30-45 MINUTES TIME.
THERE IS ALSO CONVECTION OVER NORTHWEST PENNSYLVANIA THAT IS
ADVECTING NORTH...AND THIS WILL HAVE TO BE WATCHED AS SOME OF IT
COULD MOVE ACROSS THE WRN SOUTHERN TIER AFTER 21Z.

ELSEHWRE...SKIES SHOULD BE PARTLY CLOUDY FOR THE REMAINING DAYLIGHT
HOURS WITH SULTRY TEMPS RANGING FROM 85 TO 90 AND UNCOMFORTABLE DEW
POINTS TO BOOT.

AS WE HEAD INTO THE FIRST HALF OF TONIGHT...A COLD FRONT SAGGING
ACROSS MICHIGAN WILL NEAR THE REGION. CONVECTION FROM THIS FEATURE
SHOULD REMAIN TO OUR WEST...WITH THE BULK OF THE FORECAST AREA
EXPERIENCING RAINFREE CONDITIONS. IT WILL BE A WARM EVENING
THOUGH...WITH READINGS GENERALLY IN THE 80S AND UPPER 70S.

DURING THE OVERNIGHT...CONVECTION FROM THE APPROACHING FRONT WILL
MAKE ITS WAY TO THE WESTERN COUNTIES. THIS CONVECTION WILL BE AIDED
BY A 40-45 KNOT LOW LEVEL JET WHICH WILL FEED ADDITIONAL MOISTURE
INTO THE REGION. WHILE DOWNPOURS CAN BE EXPECTED (AS IS TYPICALLY
THE CASE IN ANY TSRA)...THE STORMS BY THAT TIME SHOULD BE MOVING AT
3-40 KNOTS WITH LESS OF A POTENTIAL RAINFALL PROBLEM.

WHILE THE WESTERN COUNTIES (WEST OF ROC/DSV) WILL BE EXPERIENCING
SHRA/TSRA DURING THE WEE HOURS OF THE MORNING...SITES EAST OF THE
GENESEE VALLEY WILL HAVE INCREASING CLOUDS WITH VERY MILD OVERNIGHT
LOWS. SPEAKING OF WHICH...THE OVERNIGHT MINS WERE RAISED IN A
PREVIOUS PACKAGE SO THAT MINS SHOULD RANGE FROM 65 TO 70 ACROSS THE
FORECAST AREA. THESE TEMPS WILL BE SOME 10 DEGRRES ABOVE NORMAL...
AND 10 TO 15 DEG WARMER THAN LAST NIGHTS LOWS IN MANY AREAS (ESP WRN
SRN TIER/FINGER LAKES TO EASTERN LAKE ONTARIO REGION).

THE CONVECTION LATE TONIGHT WILL BECOME MORE WIDESPREAD DURING THE
DAY SATURDAY WHEN THE COLD FRONT WILL EASE ACROSS THE FORECAST AREA.
THE LIFT GENERATED FROM THE FRONT WILL BE ACCOMPANIED BY SOME JET
LIFT FOUND IN THE RIGHT REAR ENTRANCE REGION OF A 130KT H25 JET.
THIS JET DURING THE MORNING WILL BE FOUND FROM MICHIGAN TO JAMES
BAY...PLACING OUR REGION RIGHT IN THE FAVORED QUADRANT.

IT SHOULD BE NOTED THAT THE AIRMASS WILL HAVE PWATS OF 1.5 THROUGH
MIDDAY SATURDAY...WITH THE VALUES BEING ABOUT 2 STD ABOVE NORMAL.

POPS ON SATURDAY WILL GENERALLY BE IN THE LIKELY TO CAT RANGE...WITH
POPS GRADUALLY LOWERING FROM WEST TO EAST AS THE MIDDAY AND
AFTERNOON PROGRESS.

ONE FINAL NOTE...THE WARMER MORE HUMID AIRMASS WILL ALSO ALLOW FOR
INCREASED OZONE PRODUCTION. WHILE THE CURRENT SOUTHERLY FLOW WILL
NOT TRANSPORT OZONE INTO THE REGION FROM THE OHIO VALLEY AS IS
TYPICAL ON VERY WARM SULTRY DAYS...IT WILL SUPPORT HOME GROWN
OZONE THAT MAY BE NOTICEABLE TO THOSE WITH RESPIRATORY PROBLEMS THIS
EVENING.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
ANY LINGERING SHOWERS EAST OF LAKE ONTARIO SHOULD END EARLY SATURDAY
EVENING AS THE COLD FRONT MOVES FROM THE HUDSON VALLEY TO NEW
ENGLAND. HIGH PRESSURE EXTENDING NE FROM THE OHIO VALLEY WILL BUILD
OVER THE AREA SATURDAY NIGHT WITH MNLY CLEAR SKIES SPREADING EAST
ACROSS THE AREA. ON SUNDAY SOME MID AND UPPER LEVEL MOISTURE WILL
CROSS THE AREA WITH SKIES GENLY PTLY TO MSTLY SUNNY. EXPECT MAX
TEMPS GENLY FROM THE UPPER 70S TO LOW TO MID 80S. A SW FLOW OFF LAKE
ERIE WILL KEEP TEMPS SLGTLY COOLER IN DOWNTOWN BUFFALO. THE WARMEST
TEMPS ARE EXPECTED TWD THE FINGER LKS AND GENESEE VALLEY.

SUNDAY NIGHT AND MONDAY MOST OPERATIONAL MODEL GUIDANCE STILL SHOWS
THE MAIN MID LEVEL TROUGH SHIFTING EAST THROUGH NORTHERN ONTARIO
WITH SEVERAL SHORTWAVES DIGGING INTO THE GREAT LAKES. THIS MAY ALLOW
FOR ONE OR MORE CLUSTERS OF SHOWERS AND THUNDERSTORMS TO DEVELOP AND
SPREAD EAST ACROSS THE CWA SUNDAY NIGHT INTO MONDAY. HAVE KEPT POPS
IN THE CHANCE RANGE FOR NOW GIVEN THE INHERENT UNCERTAINTY IN
FORECASTING CONVECTION AT THIS TIME RANGE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE EXTENDED PERIOD OF THE FORECAST IS DOMINATED BY A CLOSED, NEARLY
STATIONARY UPPER LOW OVER SOUTHERN QUEBEC THAT WILL KEEP A FLOW OF
UNSEASONABLY COOL MOIST AIR OVER THE REGION.

THE COLD AIR ALOFT AND VERY HIGH JUNE SUN ANGLE WILL BRING A THREAT
OF SHOWERS EACH DAY...ALTHOUGH NONE OF THESE DAYS ARE EXPECTED TO BE
A WASHOUT...AND STABLE LAKE SHADOWS MAY KEEP AREAS DOWNWIND OF THE
LAKES MAINLY DRY WHILE DIURNAL CONVECTION FOCUSES INLAND AND ALONG
THE LAKE BREEZE BOUNDARIES. MAX TEMPS ON TUESDAY AND WEDNESDAY ARE
EXPECTED TO BE SOME 5 TO 10 DEGREES BELOW NORMAL AND AROUND 5
DEGREES BELOW NORMAL THURSDAY AND FRIDAY. NORMAL DAYTIME HIGHS
SHOULD BE IN THE MID 70S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED THROUGH THE FIRST HALF OF TONIGHT.

HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST THIS AFTERNOON
WILL DRIFT OUT TO SEA TONIGHT...WHILE A COLD FRONT WILL ADVANCE FROM
MICHIGAN. SKIES WILL BE CLEAR TO PARTLY CLOUDY IN ADVANCE OF THE
FRONTAL SYSTEM FOR MUCH OF THE REMAINDER OF THE AFTERNOON...WITH
MOST AREAS ONLY REPORTING CIRRUS CIGS. KIAG HAS BEEN REPORTING SOME
HAZE THIS AFTERNOON...BUT VSBYS FROM THIS SHOULD NOT FALL BELOW 4SM.

THERE WILL BE THE CHANCE FOR SOME LATE DFAY/EARLY EVENING CONVECTION
OVER PARTS OF THE WESTERN SOUTHERN TIER (KJHW) THOUGH...SO THIS WILL
HAVE TO BE WATCHED.

OTHERWISE...VFR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE DURING
THE FIRST HALF OF TONIGHT AS THE FRONT WILL CROSS SOUTHERN ONTARIO
AND WESTERN LAKE ERIE. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED
TO ENTER OVER THE FAR WESTERN COUNTIES DURING THE WEE HOURS OF THE
MORNING...WITH OCCASIONAL VFR VSBYS IN SOME TSRA.

HAVE ADDED SOME WIND LOW LEVEL WIND SHEAR TO MOST SITES (XCEPT KART)
DURING THE OVERNIGHT HOURS...AS A 40-45 KT LOW LEVEL JET WILL BE
MOVING ACROSS THE REGION IN ADVANCE OF THE COLD FRONT.

AS THE FRONT MOVES ACROSS THE WESTERN HALF OF THE STATE DURING THE
FIRST HALF OF SATURDAY...-SHRA/TSRA WILL BECOME MORE WIDESPREAD OVER
THE REGION. MOST OF THE TIME WILL FEATURE VFR CIGS/VSBYS...BUT MVFR
VSBYS IN SOME OF THE CONVECTION WILL BE POSSIBLE. THERE IS EVEN THE
LOW PROBABILITY THAT SOME OF THE STORMS COULD BECOME STRONG TO
SEVERE...WITH LOCALLY STRONG CONVECTIVE WINDS BEING THE MAIN CONCERN.

SKIES WILL THEN PARTIALLY CLEAR DURING THE COURSE OF THE AFTERNOON
AS DRIER AIR WILL WORK IN BEHIND THE FRONT. MAINLY CLEAR SKIES WITH
VFR VSBYS CAN THEN BE EXPECTED FOR SATURDAY NIGHT.

OUTLOOK...
SUNDAY...VFR.
MONDAY...MVFR IN SCT SHRA/TSRA.
TUESDAY...VFR WITH CHC SHWRS.
WEDNESDAY...VFR WITH A LOW CHC OF SHWRS.

&&

.MARINE...
WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVSRY RANGE
THROUGH SUNDAY. THERE WILL BE A THREAT OF TSTMS ESPCLY LATER TONIGHT
THROUGH SATURDAY MORNING AND THERE IS A SLGT RISK THAT SOME MAY BE
SEVERE ON LAKE ERIE AND LAKE ONTARIO NEAR THE NIAGARA RIVER THROUGH
8 AM SATURDAY. STRONG TSTMS ARE ALSO POSSIBLE SATURDAY ESPECIALLY ON
LAKE ONTARIO AS THE COLD FRNT MOVES EAST ACROSS THE AREA. A RIDGE OF
HIGH PRESSURE WILL THEN BUILD INTO THE LOWER GREAT LAKES SATURDAY
NIGHT INTO SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...RSH
SHORT TERM...HITCHCOCK/JJP
LONG TERM...JJP
AVIATION...RSH
MARINE...JJP
Hazardous weather outlook, Jun 13, 4:57 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
457 PM EDT FRI JUN 13 2008

NYZ001-002-010>012-019-020-085-142100-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
457 PM EDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY AFTER
MIDNIGHT. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER A
FEW ISOLATED STORMS CAPABLE OF PRODUCING DAMAGING WINDS CANNOT BE
ENTIRELY RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT
MOVES SLOWLY EAST ACROSS THE AREA. NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING
DAMAGING WINDS ARE POSSIBLE ESPECIALLY FROM THE FINGER LAKES EAST
TO CENTRAL NEW YORK AND THE EASTERN LAKE ONTARIO REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>008-013-014-021-142100-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
457 PM EDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT
MOVES SLOWLY EAST ACROSS THE AREA. NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING
DAMAGING WINDS ARE POSSIBLE ESPECIALLY FROM THE FINGER LAKES EAST
TO CENTRAL NEW YORK AND THE EASTERN LAKE ONTARIO REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-142100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
457 PM EDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER
MIDNIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND
LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY. A FEW OF THESE
STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES...
ESPECIALLY OVER THE EASTERN HALF OF LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 13, 2:12 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT FRI JUN 13 2008

NYZ019-020-085-131930-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
212 PM EDT FRI JUN 13 2008

...LINE OF THUNDERSTORMS DEVELOPING ALONG THE LAKE ERIE SHORE...

* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF DEVELOPING THUNDERSTORMS ALONG THE LAKE ERIE SHORE FROM
  NEAR ERIE, PENNSYLVANIA, TO ABOUT SILVER CREEK. STORMS THAT
  DEVELOP WILL BE SLOW MOVING AND WILL BE CAPABLE OF PRODUCING
  SIGNIFICANT AMOUNTS OF RAIN. RAINFALL OF ONE HALF TO ONE INCH WILL
  BE POSSIBLE WITHIN AN HOURS TIME. THERE WILL ALSO BE THE CHANCE
  FOR PEA SIZED HAIL AND LOCALLY ISOLATED WIND GUSTS TO 40 MILES AN
  HOUR. FREQUENT LIGHTNING UNDER THE STORMS WILL BE LIKELY.

RSH
Special weather statement, Jun 13, 3:10 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EDT FRI JUN 13 2008

NYZ012-019-020-085-132015-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
310 PM EDT FRI JUN 13 2008

... STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS OVER SOUTHERN ERIE COUNTY NEAR COLDEN WITH
  ADDITIONAL STORMS FIRING UP OVER CHAUTAUQUA COUNTY. THE STORMS
  WILL ONLY MOVE AT ABOUT 20 MILES AN HOUR TO THE NORTHEAST...AND
  WITH PLENTY OF MOISTURE TO WORK WITH...ANY STORM WILL CERTAINLY BE
  A HEAVY RAIN PRODUCER. RAINFALL OF AN INCH OR MORE IS POSSIBLE...
  ALONG WITH THE CHANCE FOR PEA SIZED HAIL AND LOCAL WIND GUSTS TO
  40 MILES AN HOUR. THE STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO
  GROUND LIGHTNING AS WELL. THE STORMS WILL MOVE INTO WYOMING COUNTY
  AFTER 3:45 PM.

RSH
Special weather statement, Jun 13, 4:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
426 PM EDT FRI JUN 13 2008

NYZ019-020-132130-
CATTARAUGUS NY-CHAUTAUQUA NY-
426 PM EDT FRI JUN 13 2008

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STRONG THUNDERSTORMS MOVING NORTHEAST FROM NEAR JAMESTOWN AND OVER
  NORTHWEST PENNSYLVANIA MOVING NORTHEAST TOWARD CHAUTAUQUA COUNTY AT
  25 MPH. THESE STORMS AS THEY CROSS PORTIONS OF CHAUTAUQUA AND
  CATTARAUGUS COUNTIES ARE EXPECTED TO PRODUCE FREQUENT LIGHTNING
  WITH VERY HEAVY CORES OF RAIN AND GUSTY WINDS.

* THE STRONGEST THUNDERSTORM WILL BE NEAR...
  CLYMER AT 430 PM EDT...
  PANAMA AT 445 PM EDT...
  BEMUS POINT AT 510 PM EDT...
  SINCLAIRVILLE AT 530 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

SAGE
Special weather statement, Jun 13, 4:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT FRI JUN 13 2008

NYZ003>005-013-014-132145-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
427 PM EDT FRI JUN 13 2008

...AT 425 PM THUNDERSTORMS WERE DEVELOPING ACROSS ORLEANS, MONROE,
WYOMING AND LIVINGSTON COUNTIES. THESE STORMS WILL CONTINUE TO
GAIN STRENGTH AS THEY MOVE NORTHEAST ACROSS THE REGION. ALTHOUGH
THE VAST MAJORITY OF THE AREA WILL REMAIN DRY, ANY LOCATION
AFFECTED BY THESE STORMS WILL EXPERIENCE TORRENTIAL DOWNPOURS,
FREQUENT LIGHTNING, ALONG WITH THE POSSIBILITY OF SMALL HAIL AND
WIND GUSTS TO 40 MPH.
Special weather statement, Jun 13, 4:27 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT FRI JUN 13 2008

NYZ003>005-013-014-132145-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
427 PM EDT FRI JUN 13 2008

AT 425 PM THUNDERSTORMS WERE DEVELOPING ACROSS ORLEANS, MONROE,
WYOMING AND LIVINGSTON COUNTIES. THESE STORMS WILL CONTINUE TO GAIN
STRENGTH AS THEY MOVE NORTHEAST ACROSS THE REGION. ALTHOUGH THE VAST
MAJORITY OF THE AREA WILL REMAIN DRY, ANY LOCATION AFFECTED BY THESE
STORMS WILL EXPERIENCE TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING,
ALONG WITH THE POSSIBILITY OF SMALL HAIL AND WIND GUSTS TO 40 MPH.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:24 PM EDTSpecial Marine WarningBUF39 min
Jun 13, 5:44 PM EDTSevere Thunderstorm WarningBUFErie46 min
Jun 13, 6:13 PM EDTSpecial Marine WarningBUF37 min
Jun 13, 6:38 PM EDTSevere Thunderstorm WarningBUFLivingston37 min
Jun 13, 6:44 PM EDTSevere Thunderstorm WarningBUFErie, Genesee32 min
Jun 13, 6:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Orleans35 min
Jun 13, 7:26 PM EDTSpecial Marine WarningBUF34 min
Jun 13, 7:35 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Orleans, Wyoming55 min
Jun 13, 7:39 PM EDTSevere Thunderstorm WarningBUFOntario36 min
Jun 13, 7:45 PM EDTSpecial Marine WarningBUF60 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.